Alert archive / North Dakota / River Flood Warnings in 2009
River Flood Warning 49, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Apr 30, 2009, 9:39 AM CDT for Cavalier County, Pembina County, North Dakota. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2009, 9:39 AM CDT (14:39 UTC)
- Expired
- May 1, 2009, 12:27 PM CDT
- In force
- 27 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
Counties Cavalier County, ND, Pembina County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 147 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pembina River at Walhalla (WLHN8). The gauge peaked at 11.42 ft at Apr 30, 2009, 7:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05099600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KFGF 301439 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 939 AM CDT THU APR 30 2009 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... THIS IS A NEW WARNING FOR... THE PEMBINA RIVER AT WALHALLA AFFECTING PEMBINA AND CAVALIER COUNTIES .RAINFALL OF UP TO ONE INCH OVER THE PAST 24 HOURS HAS CAUSED A RAPID RESPONSE IN STAGE AT THE PEMBINA RIVER NEAR WALHALLA. THE RIVER IS NOW ABOVE FLOOD STAGE AND WILL FALL THE NEXT COUPLE OF DAYS TO A POINT BELOW FLOOD STAGE OVER THE WEEKEND. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. THIS FORECAST DOES NOT ACCOUNT FOR ICE JAMS THAT CAN QUICKLY RAISE LOCAL RIVER LEVELS WITH LITTLE OR NO NOTICE. && NDC019-067-301739- /O.NEW.KFGF.FL.W.0049.090430T1439Z-090503T0000Z/ /WLHN8.1.ER.090430T0802Z.090430T1230Z.090502T1200Z.NO/ 939 AM CDT THU APR 30 2009 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A * FLOOD WARNING FOR THE PEMBINA RIVER AT WALHALLA. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM THURSDAY THE STAGE WAS 11.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. $$ WJB
2 follow-up statements
000 WGUS83 KFGF 301542 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1042 AM CDT THU APR 30 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THE WILD RICE RIVER (MN) AT HENDRUM AFFECTING NORMAN COUNTY THE SHEYENNE RIVER AT VALLEY CITY AFFECTING BARNES COUNTY THE PEMBINA RIVER AT NECHE AFFECTING PEMBINA COUNTY THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY THE SHEYENNE RIVER NEAR KINDRED AFFECTING CASS AND RICHLAND COUNTIES THE SHEYENNE RIVER AT LISBON AFFECTING RANSOM COUNTY THE SHEYENNE RIVER AT WEST FARGO DIVERSION AFFECTING CASS COUNTY THE PEMBINA RIVER AT WALHALLA AFFECTING PEMBINA AND CAVALIER COUNTIES .RAINFALL OF UP TO ONE INCH OVER THE PAST 24 HOURS HAS CAUSED SOME RESPONSE IN STAGE FOR LOCAL RIVERS. THESE RISES SHOULD BE FAIRLY SHORT LIVED...WITH STAGES DROPPING OFF ONCE AGAIN IN A FEW DAYS. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. && NDC017-020342- /O.CON.KFGF.FL.W.0021.000000T0000Z-000000T0000Z/ /HWDN8.3.SM.090323T1630Z.090420T0600Z.000000T0000Z.NR/ 1042 AM CDT THU APR 30 2009 THE FLOOD WARNING CONTINUES FOR THE SHEYENNE RIVER AT HARWOOD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 890.6 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 884.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE NEAR 890 FEET BY WEDNESDAY. * IMPACT STATEMENT(S) - AT 890.6 FEET, I-29 SOUTH OF HARWOOD IS FLOODED BY THE SHEYENNE RIVER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 SHEYENNE RIVER HARWOOD 890.5 890.4 890.3 890.2 890.1 890.0 889.9 $$ NDC017-077-020341- /O.CON.KFGF.FL.W.0017.000000T0000Z-000000T0000Z/ /KNDN8.2.SM.090325T0053Z.090423T0600Z.000000T0000Z.NR/ 1042 AM CDT THU APR 30 2009 THE FLOOD WARNING CONTINUES FOR THE SHEYENNE RIVER NEAR KINDRED. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM THURSDAY THE STAGE WAS 21.1 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 21.0 FEET BY TOMORROW MORNING. * IMPACT STATEMENT(S) - AT 22.0 FEET, MAJOR FLOOD STAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 SHEYENNE RIVER KINDRED 21.0 20.9 20.8 20.7 20.6 20.5 20.3 $$ NDC073-020341- /O.CON.KFGF.FL.W.0022.000000T0000Z-000000T0000Z/ /LBNN8.3.SM.090323T2052Z.090417T0000Z.000000T0000Z.NR/ 1042 AM CDT THU APR 30 2009 THE FLOOD WARNING CONTINUES FOR THE SHEYENNE RIVER AT LISBON. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM THURSDAY THE STAGE WAS 17.8 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 17.5 FEET BY TOMORROW MORNING. * IMPACT STATEMENT(S) - AT 17.0 FEET, MODERATE FLOOD STAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 SHEYENNE RIVER LISBON 17.5 17.3 17.1 16.8 16.5 16.1 15.7 $$ NDC003-020341- /O.EXT.KFGF.FL.W.0036.000000T0000Z-090507T0000Z/ /VCRN8.3.SM.090331T0600Z.090418T0500Z.090506T1200Z.NR/ 1042 AM CDT THU APR 30 2009 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SHEYENNE RIVER AT VALLEY CITY. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM THURSDAY THE STAGE WAS 16.6 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY. * IMPACT STATEMENT(S) - AT 17.0 FEET, MAJOR FLOOD STAGE. LEVEES AND LOW SPOTS ARE RE-ENFORCED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 SHEYENNE RIVER VALLEY CITY 16.3 15.9 15.6 15.3 15.1 15.0 14.9 $$ NDC017-020341- /O.CON.KFGF.FL.W.0023.000000T0000Z-000000T0000Z/ /WFON8.3.SM.090323T1730Z.090328T0045Z.000000T0000Z.NO/ 1042 AM CDT THU APR 30 2009 THE FLOOD WARNING CONTINUES FOR THE SHEYENNE RIVER AT WEST FARGO DIVERSION. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM THURSDAY THE STAGE WAS 22.2 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY THIS AFTERNOON. * IMPACT STATEMENT(S) - AT 21.0 FEET, MAJOR FLOOD STAGE...APPROXIMATE STAGE WHERE FLOODING BEGINS IN AREAS ALONG THE SHEYENNE RIVER NORTH OF THE DIVERSION CHANNEL TO HARWOOD...ND. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 SHEYENNE RIVER WEST FARGO DIVER 22.1 22.1 22.0 21.9 21.8 21.7 21.6 $$ NDC067-020341- /O.EXT.KFGF.FL.W.0046.000000T0000Z-090506T1800Z/ /NCEN8.3.SM.090413T0803Z.090421T1330Z.090506T0600Z.UU/ 1042 AM CDT THU APR 30 2009 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE PEMBINA RIVER AT NECHE. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM THURSDAY THE STAGE WAS 19.8 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT STATEMENT(S) - AT 20.0 FEET, NORTH DAKOTA STATE HWY 18 FLOODS AT NECHE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 PEMBINA RIVER NECHE 19.5 19.4 19.2 18.8 18.4 17.9 17.5 $$ NDC019-067-020341- /O.CON.KFGF.FL.W.0049.000000T0000Z-090503T0000Z/ /WLHN8.1.ER.090430T0802Z.090430T1230Z.090502T1200Z.NO/ 1042 AM CDT THU APR 30 2009 THE FLOOD WARNING CONTINUES FOR THE PEMBINA RIVER AT WALHALLA. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM THURSDAY THE STAGE WAS 11.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT STATEMENT(S) - AT 11.0 FEET, MINOR FLOOD STAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 PEMBINA RIVER WALHALLA 11.3 11.0 10.7 10.4 10.1 9.9 9.7 $$ MNC107-020341- /O.EXT.KFGF.FL.W.0009.000000T0000Z-090507T0000Z/ /HNDM5.3.SM.090321T1210Z.090330T0630Z.090506T1200Z.NR/ 1042 AM CDT THU APR 30 2009 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE WILD RICE RIVER (MN) AT HENDRUM. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 23.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY MORNING. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/01 05/02 05/03 05/04 05/05 05/06 05/07 WILD RICE RIVER HENDRUM 22.8 22.2 21.6 21.1 20.5 20.0 19.4 $$ WJB
000 WGUS83 KFGF 011727 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1227 PM CDT FRI MAY 01 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A CANCELLATION FLOOD STATEMENT FOR THE CURRENT WARNINGS FOR THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES THIS IS A CANCELLATION FLOOD STATEMENT FOR THE CURRENT WARNINGS FOR THE PEMBINA RIVER AT WALHALLA AFFECTING PEMBINA AND CAVALIER COUNTIES THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. && MNC167-NDC077-011757- /O.CAN.KFGF.FL.W.0007.000000T0000Z-090501T1727Z/ /WHNN8.3.SM.000000T0000Z.090325T0000Z.090501T1400Z.NO/ 1227 PM CDT FRI MAY 01 2009 THE FLOOD WARNING IS CANCELLED FOR THE RED RIVER AT WAHPETON. * AT 12:00 PM FRIDAY THE STAGE WAS 10.0 FEET. * FELL BELOW FLOOD STAGE AT 9:00 AM FRIDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.9 FEET BY SUNDAY THEN REMAIN STEADY. * IMPACT STATEMENT(S) - AT 10.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 05/02 05/03 05/04 05/05 05/06 05/07 05/08 RED RIVER WAHPETON 9.9 9.9 9.9 9.9 9.9 9.9 9.9 $$ NDC019-067-011757- /O.CAN.KFGF.FL.W.0049.000000T0000Z-090503T0000Z/ /WLHN8.1.ER.090430T0802Z.090430T1230Z.090501T1150Z.NO/ 1227 PM CDT FRI MAY 01 2009 THE FLOOD WARNING IS CANCELLED FOR THE PEMBINA RIVER AT WALHALLA. * AT 11:15 AM FRIDAY THE STAGE WAS 10.9 FEET. * FELL BELOW FLOOD STAGE AT 6:50 AM FRIDAY. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS FORECAST TO FALL TO AROUND 9.5 FEET BY NEXT FRIDAY. * IMPACT STATEMENT(S) - AT 11.0 FEET, MINOR FLOOD STAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 05/02 05/03 05/04 05/05 05/06 05/07 05/08 PEMBINA RIVER WALHALLA 10.7 10.5 10.3 10.1 9.8 9.6 9.5 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 30, 3:55 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Apr 30, 3:55 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 355 AM CDT THU APR 30 2009 .DISCUSSION... CURRENT SURFACE SYNOPSIS SHOWS LOW PRESSURE CENTERED NEAR GARRISON ND. CLEAR SLOT ADVANCING QUICKLY NE FROM DVL TO MAYVILLE TO NEAR FARGO. AHEAD OF THE CLEAR SLOT DPTS IN THE MID TO UPPER 40S AND LWR 50S COMBINED WITH SURFACE CONVERGENCE HAVE CAUSED AREAS OF DENSE FOG TO DEVELOP. FOG QUICKLY DISSIPATES AS WINDS TURN TO THE WEST. RETURNS ON RADAR ARE LIMITED TO THE NORTHERN VALLEY WHERE WIDELY SCATTERED LIGHT SHOWERS CONTINUE AND THE WCNTRL MN LAKES REGION WHERE A ISOLATED CLAP OF THUNDER IS POSSIBLE IN A FEW CELLULAR LOOKING ECHOS. MODELS IN GOOD AGREEMENT AND WILL USE A BLEND FOR THE FORECAST PACKAGE...A FEW UPDATES ON EXITING PRECIP TONIGHT AND TIMING OF POPS IN PERSISTENT CYCLONIC FLOW FOR THE NEXT 48 HRS. WITH CLOUDS AND COLD AIR ADVECTION BEHIND EASTWARD MOVING SFC LOW WENT WITH NEARLY STEADY TEMPS TODAY. AFOREMENTIONED CLEAR SLOT WILL QUICKLY FILL AS WINDS TURN TO THE THE WNW AND DEF ZONE STRATUS AND LINGERING RAIN LIMIT DIURNAL HEATING. LOW CONDENSATION PRESSURE DEFICITS AND MODEL QPF INDICATED LIGHT PRECIP CONTINUING ACROSS MN THROUGH 12Z FRI SO ADDED POPS TIL THEN. CYCLONIC 500MB FLOW CONTINUES ON FRI AND SAT SO KEPT TEMPS COOL AND POPS IN THE FORECAST AS CONVECTIVE TEMPS WILL BE REACHED. THIS COUPLED WITH WEAK VORTS SHOULD BE ENOUGH TO PRODUCE SHRA ACROSS THE AREA. LIGHT QPF AMOUNTS IN THE NWP SUPPORT THIS THINKING. FOR SUNDAY AND MONDAY 850MB TEMPS WARM AND A SFC HIGH PRESSURE SYSTEM CREATES A DRY PERIOD AND WARMER TEMPS. ESPECIALLY WARMER MONDAY AS SOUTHWESTERLY 850 WINDS AND RETURN FLOW SETS UP. && .AVIATION... IFR CIGS ARE EXPECTED TO CONTINUE TODAY. A BRIEF CLEARING WILL OCCUR THIS MORNING AS A DRY SLOT MOVES ACROSS ND AND INTO NW MN. AHEAD OF THE CLEARING VISBS ARE DROPPING FOR A SHORT TIME TO UNDER A MILE WITH FOG. AS WINDS SWITCH TO THE NORTHWEST CIGS ARE EXPECTED TO DROP AS A STRATUS DECK AROUND 1000FT QUICKLY MOVES BACK ACROSS THE AREA. SHRA CAN BE EXPECTED THROUGH THE AFTERNOON. && .HYDROLOGY... OVERLAND FLOODING CONTINUES IN EXTREME NE ND AS THE PEMBINA RIVER BREAKOUTS CONTINUE TO WORK THEIR EAST INTO THE RED. THE SHEYENNE RIVER AND ITS BREAKOUTS ARE STILL FLOODING PORTIONS OF RANSOM...CASS AND RICHLAND COUNTIES. ALONG THE RED RIVER AND SHEYENNE RIVER THERE IS STILL MODERATE FLOODING WITH ONLY WEST FARGO ON THE SHEYENNE THE ONLY POINT IN MAJOR FLOOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JK
Hazardous weather outlook, Apr 30, 6:39 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 639 AM CDT THU APR 30 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 639 AM CDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS EXPECTED ACROSS THE NORTHERN HALF OF THE AREA TODAY. THIS WILL HAVE A MINIMAL IMPACT ON AREA RIVERS. THE SHEYENNE AND PEMBINA RIVERS CONTINUE TO SLOWLY FALL AS DOES THE NORTHERN PORTIONS OF THE RED RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JK
Nearby
River Flood Warnings in North Dakota, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.